Alert archive / Georgia / Small Craft Advisories in 2012

Small Craft Advisory 9, NWS Charleston, SC

January 22, 2012

NWS Charleston, SC issued this small craft advisory at Jan 22, 2012, 8:54 PM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 22, 2012, 8:54 PM EST (01:54 UTC)
Expired
Jan 23, 2012, 4:10 AM EST
In force
7 hr
Issued by
NWS Charleston, SC

The text

As transmitted, in the capitals the NWS used until 2016.

166 
WHUS72 KCHS 230154
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
854 PM EST SUN JAN 22 2012

AMZ374-231000-
/O.NEW.KCHS.SC.Y.0009.120123T0154Z-120123T1000Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
854 PM EST SUN JAN 22 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
606 
WHUS72 KCHS 230345
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1045 PM EST SUN JAN 22 2012

AMZ374-231000-
/O.CON.KCHS.SC.Y.0009.000000T0000Z-120123T1000Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1045 PM EST SUN JAN 22 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
475 
WHUS72 KCHS 230910
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
410 AM EST MON JAN 23 2012

AMZ374-231015-
/O.CAN.KCHS.SC.Y.0009.000000T0000Z-120123T1000Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
410 AM EST MON JAN 23 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Jan 22, 8:52 PM EST, 2 minutes earlier.

Area forecast discussion, Jan 22, 8:52 PM EST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
852 PM EST SUN JAN 22 2012

.SYNOPSIS...
A WARM FRONT WILL LIFT NORTHWARD INTO AND THROUGH THE AREA
MONDAY MORNING. A COLD FRONT WILL SLOWLY MOVE ACROSS THE AREA
MONDAY NIGHT AND EARLY TUESDAY. ANOTHER SYSTEM COULD AFFECT
THE REGION LATE IN THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
EARLY SUNDAY EVENING...A STATIONARY FRONT WAS LOCATED SOUTH OF THE
FORECAST AREA. THIS BOUNDARY WILL LIFT NORTH AS A WARM FRONT
OVERNIGHT. THE PROGRESS OF THE WARM FRONT WILL BE SLOWED BY A
COLL/MOIST WEDGE OF HIGH PRESSURE UNTIL AFTER DAYBREAK. THIS
SCENARIO WILL SUPPORT LOWERING STRATUS AND AREAS OF FOG/DRIZZLE.
IF STRATUS LOWERS SUFFICIENTLY AREAS OF DENSE FOG WILL DEVELOP.
ALSO...WEAK ISENTROPIC ASCENT WILL SUPPORT ISOLATED/SCATTERED
SHOWERS. HOWEVER...GUIDANCE CONTINUES TO SUGGEST THAT DEEP LAYER
ASCENT AND THE ASSOCIATED FOCUS FOR PRECIPITATION WILL SHIFT
INLAND OVERNIGHT/MONDAY MORNING.

MOST FORECAST PARAMETERS REMAIN ON TRACK AND REQUIRED MAINLY MINOR
ADJUSTMENTS TONIGHT.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
MONDAY AND MONDAY NIGHT...THE DEEP UPPER LOW TO THE NORTHWEST WILL
MOVE ACROSS THE GREAT LAKES WITH SOUTHWEST FLOW IN PLACE ACROSS THE
CAROLINAS. AT THE SURFACE...THE REMNANT WEDGE WILL STILL BE IN PLACE
ACROSS THE FORECAST AREA WITH LOW STRATUS AND FOG COVERING THE
REGION. THE EXPECTATION IS THAT THIS LOW LEVEL AIRMASS WILL BE
ERODED BY A COASTAL TROF THAT MOVES ONSHORE AND ALLOWS THE FLOW TO
TURN SE AND EVENTUALLY S. THIS TRANSITION MAY TAKE SOME TIME TO
OCCUR AND THE COOL SURFACE AIR AND STRATUS WILL LIKELY PERSIST INTO
MID TO LATE MORNING FOR SOME AREAS. AS THE TROF/WARM FRONT
FEATURE MOVES INLAND THERE MAY BE A FEW ISOLATED SHOWERS AND/OR
POCKETS OF DRIZZLE. I HAVE CAPPED THE POPS AT SLIGHT CHANCE AS THE
MODEL PRECIP RESPONSE IS RATHER LIMITED. SO IT WILL BE A
COOL/CLOUDY START TO THE DAY...BUT ONCE THE FLOW TURNS SOUTHERLY
TEMPS WILL WARM UP NICELY IN THE AFTERNOON. I STILL EXPECT SKIES
TO BE MOSTLY CLOUDY THROUGH THE AFTERNOON BUT A FEW BREAKS COULD
DEVELOP BY MID AFTERNOON. HIGHS WILL REACH THE LOW TO MID 70S.
OVERNIGHT...THE MAIN STORY WILL BE THE APPROACHING COLD FRONT FROM
THE WEST. MODELS CONTINUE TO SHOW EXCELLENT RUN TO RUN CONSISTENCY
SHOWING THE FRONT AND ITS ASSOCIATED PRECIP DISSIPATING
SIGNIFICANTLY AS IT DRAWS CLOSER. I HAVE CONTINUED THE SLIGHT
CHANCE POPS FOR THE AREA THROUGH EARLY TUESDAY AND ANY PRECIP THAT
DOES OCCUR SHOULD BE VERY LIGHT. THE FRONT IS NOT EXPECTED TO
TOTALLY CLEAR THE FORECAST AREA AND WITH PLENTY OF CLOUDS
AROUND...LOWS WILL BE ON THE WARM SIDE. EXPECT LOWS IN THE MID 50S
FOR MOST PLACES MONDAY NIGHT.

TUESDAY THROUGH WEDNESDAY...THE FLOW ALOFT WILL CONTINUE TO BE
SOUTHWEST TO NEARLY ZONAL UNTIL AN UPPER ANTICYCLONE STRENGTHENS TO
THE SOUTH ON WEDNESDAY. THIS WILL ALLOW SHORTWAVE RIDGING TO BUILD
NORTHWARD ACROSS THE SOUTHEAST WEDNESDAY AFTERNOON. AT THE
SURFACE...THE COLD FRONT WILL GENERALLY STALL ACROSS THE SOUTHERN
PART OF THE FORECAST AREA BEFORE DISSIPATING TUESDAY NIGHT. SURFACE
HIGH PRESSURE WILL BUILD IN FROM THE NORTH THROUGH WEDNESDAY AS THE
NEXT SYSTEM STARTS TO ORGANIZE OVER THE NW GULF. OVERALL THE
TUESDAY/WEDNESDAY PERIOD WILL BE QUIET EXCEPT FOR A FEW ISOLATED
SHOWERS POSSIBLE TUESDAY MORNING. THEREAFTER...THE REMAINDER OF
THE FORECAST IS DRY WITH TEMPS RUNNING ABOUT 10 DEGREES ABOVE
CLIMO.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
CONDITIONS APPEAR DRY WEDNESDAY NIGHT THROUGH EARLY THURSDAY WHILE
HIGH PRESSURE CONTINUES TO WEAKEN AHEAD OF A LOW PRESSURE SYSTEM
TRACKING THROUGH THE SOUTH CENTRAL UNITED STATES. UNCERTAINTY
REMAINS IN THE FORECAST AS THE PATTERN BECOMES UNSETTLED BY LATE
WEEK. AT THIS TIME...A WARM FRONT LOOKS TO LIFT NORTH OVER THE
FORECAST AREA SOMETIME LATE THURSDAY INTO FRIDAY FOLLOWED BY A SLOW
MOVING COLD FRONT LATE FRIDAY INTO SATURDAY. HAVE MAINTAINED A
SLIGHT CHANCE OF SHOWERS THURSDAY AFTERNOON AND CHANCES OF SHOWERS
FRIDAY AND SATURDAY AS THE SYSTEM ARRIVES OVER THE SOUTHEAST. HIGH
PRESSURE SHOULD THEN RETURN SUNDAY AND REMAIN OVER THE AREA INTO
EARLY NEXT WEEK. HIGH TEMPS ARE EXPECTED TO REMAIN IN THE LOW 70S
WITH OVERNIGHT LOWS IN THE LOW 50S.

&&

.AVIATION /02Z MONDAY THROUGH FRIDAY/...
BENEATH A COOL/MOIST WEDGE OF HIGH PRESSURE AND AHEAD OF AN
APPROACHING WARM FRONT...LOWERING STRATUS/DETERIORATION TO LIFR
CONDITIONS APPEARS HIGHLY LIKELY AT KCHS AND KSAV OVERNIGHT.
TIMING REMAINS SOMEWHAT UNCERTAIN...THUS EXPECT AMENDMENTS. AS THE
WARM FRONT PASSES...IMPROVEMENT TO VFR CONDITIONS IS EXPECTED
BY 18Z MONDAY.

EXTENDED AVIATION OUTLOOK...
THERE IS A CHANCE OF AT LEAST MVFR CIGS/VSBYS IN ASSOCIATION WITH A
COLD FRONT MOVING INTO THE AREA LATE MONDAY NIGHT. VFR CONDITIONS ARE
THEN EXPECTED TO RETURN TUESDAY MORNING AND REMAIN THROUGH MIDWEEK.

&&

.MARINE...
PER 6 FT SEAS REPORTED AT GRAYS REEF BUOY...ISSUED A SMALL CRAFT
ADVISORY FOR AMZ374 VALID UNTIL 5 AM MONDAY.

OTHERWISE...A TIGHT PRESSURE GRADIENT BETWEEN A WEDGE OF HIGH
PRESSURE AND A STATIONARY FRONT SOUTH OF ALTAMAHA SOUND WILL
SUPPORT NE WINDS 15 TO 20 KT AS SEAS AS HIGH AS 5 FT WITHIN
NEARSHORE WATERS...JUST BELOW SCA LEVELS. WE DO EXPECT THE
GRADIENT TO RELAX TOWARD DAYBREAK MONDAY AS A WARM FRONT BEGINS
TO MOVE INTO THE SOUTHERN WATERS.

CONCERN THEN TURNS TO SEA FOG DEVELOPMENT. WITH A MOISTURE RICH
BOUNDARY LAYER ALONG AND NORTH OF THE STALLED FRONT JUST SOUTH OF
THE ALTAMAHA RIVER AND THE FRONT EXPECTED TO LIFT INTO THE
SOUTHERN MOST WATERS ALONG WITH HIGHER SURFACE DEWPOINTS...SEA FOG
DEVELOPMENT WILL CERTAINLY BE A POSSIBILITY. AS A RESULT...HAVE
INCLUDED AREAS OF FOG OVER THE SOUTHERN MOST NEARSHORE WATERS WITH
PATCHY FOG ELSEWHERE AFTER MIDNIGHT TONIGHT.

MONDAY THROUGH FRIDAY...WINDS WILL TURN SOUTHERLY THROUGH THE DAY
ON MONDAY AS A COASTAL TROF/WARM FRONT FEATURE LIFTS NORTHWARD.
THE PRESSURE GRADIENT WILL TIGHTEN UP IN ADVANCE OF A COLD FRONT
TO THE WEST AND WINDS WILL INCREASE TO 15-20 KTS. LUCKILY MIXING
PROFILES WILL BE LIMITED IN THE WARM ADVECTION WHICH WILL PREVENT
STRONGER SCA CRITERIA GUSTS FROM REACHING THE SURFACE. WINDS WILL
REMAIN THIS WAY AND BECOME MORE SW MONDAY NIGHT AS THE FRONT SAGS
ACROSS THE LOCAL WATERS. THEREAFTER...THE PRESSURE GRADIENT WILL
WEAKEN AS HIGH PRESSURE BUILDS IN TO THE NORTH KEEPING WINDS 15
KTS OR LESS. THE NEXT SYSTEM IS EXPECTED TO APPROACH FROM THE WEST
LATE IN THE WEEK.

REGARDING THE SEA FOG POTENTIAL...MODEL GUIDANCE CONTINUES TO
SHOW FOG DEVELOPMENT...BUT THE OVERALL SETUP ISN/T IDEAL. IT WILL
TAKE A FEW HOURS IN THE MORNING FOR THE COASTAL TROF/WARM FRONT TO
PUSH NORTHWARD AND FOR SOUTHERLY FLOW TO TAKE OVER. SO THE
RESIDENCE TIME FOR AIR PARCELS OVER THE COOLER SHELF WATERS MAY BE
LIMITED BEFORE THE LOW LEVEL FLOW INCREASES. ALSO...DEWPOINTS
APPEAR TO TOP OUT IN THE UPPER 50S TO NEAR 60S. SO...I HAVE
CONTINUED TO MENTION FOG ACROSS THE NEARSHORE WATERS BUT HAVE
BACKED OFF TO PATCHY FOR THE COVERAGE.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EST MONDAY FOR AMZ374.

&&
Hazardous weather outlook, Jan 22, 4:16 PM EST, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
416 PM EST SUN JAN 22 2012

AMZ330-350-352-354-374-232130-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
416 PM EST SUN JAN 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

SEA FOG...A WARM FRONT WILL LIFT NORTHWARD INTO THE NEARSHORE
WATERS LATE TONIGHT. THE INCREASE IN MOISTURE ASSOCIATED WITH THIS
FRONT MAY RESULT IN THE DEVELOPMENT OF SEA FOG OVER THE WATERS
TOWARD DAYBREAK MONDAY. A DENSE FOG ADVISORY MAY EVENTUALLY BE
NEEDED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SEA FOG...A WARM FRONT WILL LIFT NORTH OF THE GEORGIA AND SOUTH
CAROLINA WATERS MONDAY MORNING. THE INCREASE IN MOISTURE FOLLOWING
THE WARM FRONT PASSAGE MAY RESULT IN THE DEVELOPMENT OF SEA FOG
OVER THE NEARSHORE COASTAL WATERS THROUGH MONDAY. A DENSE FOG
ADVISORY MAY EVENTUALLY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-232130-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
416 PM EST SUN JAN 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

DENSE FOG...A WARM FRONT WILL LIFT NORTHWARD INTO THE REGION LATE
TONIGHT...INCREASING MOISTURE ACROSS THE AREA. THE INCREASE IN
MOISTURE MAY ALLOW FOR SOME DENSE FOG DEVELOPMENT...PARTICULARLY
ACROSS FAR SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA. A DENSE
FOG ADVISORY MAY EVENTUALLY BE NEEDED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 23, 5:40 AM ESTDense Fog AdvisoryCHSBulloch, Candler, Effingham, Evans, Jenkins, Long and 2 more7 hr
Jan 23, 5:42 AM ESTMarine Dense Fog AdvisoryCHS9 hr

Nearby

Small Craft Advisories in Georgia, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.